Alert archive / Virginia / River Flood Warnings in 2011
River Flood Warning 31, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Dec 8, 2011, 8:24 PM EST for Halifax County, Virginia. It took effect at Dec 9, 2011, 6:30 AM EST. It was in force for 70 min.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2011, 8:24 PM EST (01:24 UTC)
- In effect from
- Dec 9, 2011, 6:30 AM EST
- Expired
- Dec 9, 2011, 7:40 AM EST
- In force
- 70 min
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
County Halifax County, VA
The radar
The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at South Boston (SBNV2). The gauge peaked at 18.33 ft at Dec 9, 2011, 7:00 AM EST.
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
154 WGUS41 KRNK 090124 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 824 PM EST THU DEC 8 2011 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS FORECAST. RAINFALL OF 2 TO 4 INCHES ACROSS THE BASIN OVER THE PAST FEW DAYS HAS CAUSED SIGNIFICANT RISES ALONG THE DAN RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ && VAC083-091324- /O.NEW.KRNK.FL.W.0031.111209T0828Z-111210T0849Z/ /SBNV2.1.ER.111209T0828Z.111209T1200Z.111209T2049Z.NO/ 824 PM EST THU DEC 8 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE DAN RIVER AT SOUTH BOSTON. * FROM LATE TONIGHT UNTIL LATE FRIDAY NIGHT. * AT 7PM THURSDAY THE STAGE WAS...14.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 20.0 FEET TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND AND WOODLANDS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.3 FEET ON NOV 18 2002. $$
3 follow-up statements
371 WGUS81 KRNK 090435 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1135 PM EST THU DEC 8 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. RAINFALL OF 2 TO 4 INCHES ACROSS THESE BASINS OVER THE PAST FEW DAYS HAS CAUSED SIGNIFICANT RISES ALONG THE ROANOKE...JAMES AND DAN RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED LATE FRIDAY MORNING. && VAC029-065-091235- /O.CON.KRNK.FL.W.0028.000000T0000Z-000000T0000Z/ /BREV2.1.ER.111208T1030Z.111209T1000Z.000000T0000Z.NO/ 1135 PM EST THU DEC 8 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF. * UNTIL FURTHER NOTICE. * AT 11PM THURSDAY THE STAGE WAS 20.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO A CREST NEAR 21.2 FEET BY LATE TONIGHT. $$ VAC037-083-091235- /O.EXT.KRNK.FL.W.0027.000000T0000Z-111210T0655Z/ /RNDV2.1.ER.111208T1641Z.111209T0345Z.111209T1855Z.NO/ 1135 PM EST THU DEC 8 2011 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * UNTIL LATE FRIDAY NIGHT. * AT 10PM THURSDAY THE STAGE WAS 23.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * THE RIVER WAS CRESTING AND WILL FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.9 FEET ON DEC 10 2009. $$ VAC083-091234- /O.CON.KRNK.FL.W.0031.111209T0828Z-111210T0849Z/ /SBNV2.1.ER.111209T0828Z.111209T1200Z.111209T2049Z.NO/ 1135 PM EST THU DEC 8 2011 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * FROM EARLY TOMORROW UNTIL LATE FRIDAY NIGHT * AT 10PM THURSDAY THE STAGE WAS 16.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND CONTINUE TO RISE TO NEAR 20.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND AND WOODLANDS.. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.3 FEET ON NOV 18 2002. $$
696 WGUS81 KRNK 090522 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1222 AM EST FRI DEC 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. RAINFALL OF 2 TO 4 INCHES ACROSS THESE BASINS OVER THE PAST FEW DAYS HAS CAUSED SIGNIFICANT RISES ALONG THE ROANOKE...JAMES AND DAN RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED LATER FRIDAY MORNING. && VAC029-065-091322- /O.CON.KRNK.FL.W.0028.000000T0000Z-000000T0000Z/ /BREV2.1.ER.111208T1030Z.111209T1000Z.000000T0000Z.NO/ 1222 AM EST FRI DEC 9 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF. * UNTIL FURTHER NOTICE. * AT 11PM THURSDAY THE STAGE WAS 20.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 21.2 FEET BY EARLY THIS MORNING. $$ VAC037-083-091322- /O.EXT.KRNK.FL.W.0027.000000T0000Z-111210T0742Z/ /RNDV2.1.ER.111208T1641Z.111209T0600Z.111209T1942Z.NO/ 1222 AM EST FRI DEC 9 2011 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * UNTIL LATE TONIGHT. * AT 11PM THURSDAY THE STAGE WAS 23.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 23.8 FEET BY 4 AM THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.9 FEET ON DEC 10 2009. $$ VAC083-091322- /O.EXT.KRNK.FL.W.0031.111209T1130Z-111210T0036Z/ /SBNV2.1.ER.111209T1130Z.111209T1200Z.111209T1236Z.NO/ 1222 AM EST FRI DEC 9 2011 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * FROM THIS MORNING UNTIL THIS EVENING * AT 11PM THURSDAY THE STAGE WAS 17.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE AROUND FLOOD STAGE BY LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY NOON. AT 19.0 FEET... FLOODING OF LOW-LYING AGRICULTURAL LAND AND WOODLANDS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON MAR 8 2011. $$
535 WGUS81 KRNK 091240 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 740 AM EST FRI DEC 9 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE AT BREMO BLUFF AND RANDOLPH. THE JAMES RIVER AT BREMO BLUFF IS CRESTING AND WILL FALL BELOW FLOOD STAGE BY THIS EVENING. THE ROANOKE RIVER AT RANDOLPH IS CRESTING AND WILL FALL BELOW FLOOD STAGE THIS EVENING. THE DAN RIVER AT SOUTH BOSTON IS CRESTING BELOW THE 19 FOOT FLOOD STAGE AND WILL START FALLING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED THIS AFTERNOON. && VAC029-065-092040- /O.CON.KRNK.FL.W.0028.000000T0000Z-000000T0000Z/ /BREV2.1.ER.111208T1030Z.111209T1139Z.000000T0000Z.NO/ 740 AM EST FRI DEC 9 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF. * UNTIL FURTHER NOTICE. * AT 06AM FRIDAY THE STAGE WAS 22.1 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. $$ VAC037-083-092039- /O.EXT.KRNK.FL.W.0027.000000T0000Z-111210T1400Z/ /RNDV2.1.ER.111208T1641Z.111209T1115Z.111210T0200Z.NO/ 740 AM EST FRI DEC 9 2011 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * UNTIL SATURDAY MORNING. * AT 06AM FRIDAY THE STAGE WAS 23.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.9 FEET ON DEC 10 2009. $$ VAC083-091310- /O.CAN.KRNK.FL.W.0031.000000T0000Z-111210T0036Z/ /SBNV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 740 AM EST FRI DEC 9 2011 THE FLOOD WARNING IS CANCELLED FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL THIS EVENING. * AT 06AM FRIDAY THE STAGE WAS 18.3 FEET. * FLOOD STAGE IS 19.0 FEET. * THE RIVER IS CRESTING AND WILL BE FALLING TODAY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON MAR 8 2011. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Dec 8, 6:37 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Dec 8, 6:37 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 637 PM EST THU DEC 8 2011 .SYNOPSIS... HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH TONIGHT AND FRIDAY. A MAINLY DRY COLD FRONT APPROACHES FRIDAY AND MOVES TO THE COAST SATURDAY WITH REINFORCING AREA OF HIGH PRESSURE FOR EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... AS OF 330 PM EST THURSDAY... HIGH PRESSURE WILL BE IN CONTROL FOR TONIGHT AND FRIDAY. ASIDE FROM JET CIRRUS CLOUDS FROM APPROACHING NORTHERN STREAM CLIPPER... FAIR WEATHER ANTICIPATED. TEMPERATURES TONIGHT EXPECTED TO BE MAINLY IN THE 20S...FOLLOWED BY READINGS IN THE 40S MTS AND 50S PIEDMONT ON FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 330 PM EST THURSDAY... A CLIPPER WILL TRACK ACROSS THE OHIO VALLEY AND OVER NEW ENGLAND FRIDAY/FRIDAY NIGHT. THE TRAILING COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY NIGHT. THIS FRONT WILL BE MOVING INTO A DRY AIR MASS WITH NO FETCH FROM THE GULF OR ATLANTIC. UPSLOPE COMPONENT MAY SQUEEZE OUT SOME PRECIPITATION ALONG WESTERN SLOPES OF SE WV EARLY SATURDAY MORNING. THE CHANCE FOR MEASURABLE PRECIPITATION IS LESS THAN 30 PERCENT. OUTSIDE OF WESTERN SLOPES AND ACROSS THE REST OF THE MOUNTAINS...SCATTERED FLURRIES ARE POSSIBLE SATURDAY MORNING. STRONG AREA OF HIGH PRESSURE WILL MOVE FROM THE UPPER MID WEST SATURDAY TO THE NORTHERN MID ATLANTIC REGION SUNDAY. THIS HIGH PRESSURE HAS A POLAR ORIGIN AND WILL KEEP TEMPERATURES BELOW NORMAL THIS WEEKEND. ALSO FRIDAY NIGHT AND SATURDAY...THE RIDGE AND CLIPPER WILL CREATE A PRESSURE GRADIENT OVER THE AREA. PRESSURE RISES AND LOW LEVEL JET ARE WEAK AND THEREFORE SHOULD NOT CREATE ANY HEADLINES. THE BREEZY CONDITIONS WILL KEEP APPARENT TEMPERATURES COOLER THAN ACTUAL SURFACE TEMPERATURE. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 330 PM EST THURSDAY... LOOKING INTO THE BEGINNING OF THE NEXT WORKWEEK...HIGH PRESSURE WILL MAINTAIN ITS INFLUENCE OVER OUR WEATHER PATTERN WITH A HIGH PRESSURE RIDGE SITUATED ALONG THE EASTERN SLOPES OF THE APPALACHIANS. HIGH PRESSURE BEGINS TO SLIDE OFF SHORE ON TUESDAY...AND BY TUESDAY EVENING WE CAN EXPECT A WEAK COLD FRONT TO APPROACH OUR REGION FROM THE WEST. MOISTURE AHEAD OF THIS COLD FRONT IS EXPECTED TO BE RATHER LIMITED...AND AT THIS POINT DO NOT EXPECT MORE THAN SPOTTY RAIN SHOWER ACTIVITY FOR LOWER ELEVATIONS...AND LIGHT SNOW FOR THE RIDGELINES...MAINLY FOR LOCATIONS WEST OF THE BLUE RIDGE. PACIFIC HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT ON WEDNESDAY...AND MOVES QUICKLY EASTWARD ACROSS OUR AREA. BY WEDNESDAY NIGHT...WINDS ARE EXPECTED TO BECOME SOUTHEASTERLY AS THE HIGH MOVES OFF THE COAST...AND A DEEP LOW PRESSURE SYSTEM DEVELOPS OVER THE CENTRAL PLAINS. THIS LOW WILL MOVE NORTHEAST WEDNESDAY NIGHT AND THURSDAY TOWARD THE GREAT LAKES...BRINGING WITH IT A COLD FRONT WHICH WILL BRING SHOWERS AND POSSIBLY THUNDERSTORMS FOR THURSDAY AFTERNOON. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 700 PM EST THURSDAY... LOOKING FOR VFR CONDITIONS OVER THE NEXT SEVERAL DAYS AS HIGH PRESSURE WILL BE THE DOMINANT WEATHER PATTERN. EXPECT A COLD FRONT TO PUSH THROUGH THE REGION ON FRIDAY EVENING...BRINGING A NORTHWESTERLY WIND SHIFT...AND SOME MID AND HIGH LEVEL CLOUDS FOR AIRPORTS WEST OF THE BLUE RIDGE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...RCS LONG TERM...NF AVIATION...NF
Hazardous weather outlook, Dec 8, 2:16 AM EST, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 216 AM EST THU DEC 8 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-090730- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 216 AM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 8, 2:53 PM EST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EST THU DEC 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 4 SW PHENIX 37.03N 78.80W
12/07/2011 CHARLOTTE VA COUNTY OFFICIAL
THE REPORT FROM RED HOUSE ROAD IS LIKELY ACTUALLY FROM
ASPEN WALL ROAD SOUTHWEST OF PHENIX. A SMALL WORKSHOP ON
CINDER BLOCKS WAS DESTROYED AND PART OF A SHINGLE ROOF
WAS BLOWN OFF A HOUSE. SEVERAL TREES WERE SNAPPED AND
UPROOTED BUT ALL BLOWN IN THE GENERAL DIRECTION OF STORM
MOTION...TOWARD THE NORTHEAST.
&&
SKLocal storm report, Dec 8, 4:02 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EST THU DEC 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 4 NNW BROOKNEAL 37.11N 79.00W
12/07/2011 CAMPBELL VA PUBLIC
PARTS OF TWO BARN ROOFS BLOWN OFF AND CARRIED A FEW
HUNDRED YARDS AND MANY TREES UPROOTED OR SNAPPED OFF 20
TO 30 FEET UP. EVERYTHING BLOWN TOWARD THE NORTHEAST.
ALONG HIGHWAY 501 IN THE NARUNA AREA.
&&
SKNearby
River Flood Warnings in Virginia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.